Coping With Epilepsy International Society for Neurofeedback and Research
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 08-20-2012, 06:30 AM
RunningGirl85's Avatar
Esteemed Pillar of the Community
 
Join Date: May 2012
Location: Upstate New York
Posts: 691
Thanks: 120
Thanked 216 Times in 158 Posts

Light headedness?


Just curious what type of experiences other people have had with feeling light headed before/during a seizure?

I ask because this morning I am feeling rather strange. I feel light headed and slightly dizzy, and just overall weird (anxious, maybe?) My hands feel funny like if I'm nervous, etc. I haven't had any deja vu like I normally might with seizures, but I've always been rather light headed for more than a few (first time I had one it was about thirty minutes, the last time I felt weird for a couple of hours) minutes before a Tonic Clonic seizure (the couple I've had).

I just started on Lamictal XR a few weeks ago, and am still upping dosage (I'm only at 75 mg now) and am still on 2000 mg of Keppra a day. This is my first time feeling this way since I've started on the Lamictal... I was thinking maybe the Lamictal was all ready controlling my seizures, but it's hard to know if the lack of seizure activity the past couple of weeks has been because of the Lamictal or if I just haven't had any activity (sometimes I don't)... I'm still not even up to a "therapeutic" dose of Lamictal, so I wasn't sure. Anyway, I guess I wasn't sure if the weirdness I'm feeling was a result of Lamictal or if I'm having a partial.

I also woke up several times last night... Though I slept 11-12 hours both Friday and Saturday night.

I've also been feeling rather weird/depressed the past couple of days - like a pit in my stomach randomly. I've had a lot going on, but I know sometimes mood changes can be associated with seizures (on both of my EEGs I've had since my last T/C I've had frontal lobe slowing with spikes).

I'm hoping this goes away because I have an appointment I need to ride my bike to in an hour, and I always feel freaked out when I get these types of feelings.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 08-20-2012, 10:37 AM
Sonia.g's Avatar
Weaving the Community Fabric
 
Join Date: Mar 2012
Location: cambridgeshire, uk
Posts: 153
Thanks: 32
Thanked 52 Times in 41 Posts
i usually feel a bit light headed before a seizure and when i do have a seizure i feel sick. this only lasts a couple of minutes and then i feel fine again
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to Sonia.g For This Useful Post:
RunningGirl85 (08-20-2012)
  #3  
Old 08-20-2012, 05:21 PM
RunningGirl85's Avatar
Esteemed Pillar of the Community
 
Join Date: May 2012
Location: Upstate New York
Posts: 691
Thanks: 120
Thanked 216 Times in 158 Posts
Yeah it was definitely a simple partial/aura earlier. I'm getting the more familiar partials I usually get tonight. They tend to come in clusters throughout the day. I guess it's good I'm on medication now, because before medication the only time I had the auras that I was having earlier (the very light headed feeling) they turned into T/Cs.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #4  
Old 08-21-2012, 06:49 AM
Wobblez's Avatar
Esteemed Pillar of the Community
 
Join Date: Mar 2011
Location: Australia
Posts: 655
Thanks: 81
Thanked 181 Times in 133 Posts
Hi RunningGirl85,

Sorry to hear you're feeling light headed. I get this if i'm trying to do too much in one day. I also get it if I move my head around too much, I know that sounds weird but I have a feeling you and other people on here will understand! I also understand the nervous feeling too. I feel "fizzy" and full of nervous energy in my muscles, yet still lethargic and slow to respond to things.

I take 400mg Lamictal daily and overall, it has definitely improved my head spins and simple/complex partials. I used to get the headspins so strongly I would grip the bed (they would wake me up at night) or fall over if I was moving around. However if you're body is still adjusting to the new medication mix, it could be a symptom. Give it a month and see how you feel.

Take it easy x
__________________
"Nothing fits like an epileptic!"

Psychology honours student and stablehand =)
Childhood history of "the works", 2013 EEG shows abnormal left temporal lobe activity and cognitive slowing, but not of an typical "epileptic" nature = Seizure disorder - cause unknown, plus vestibular vertigo. Pristiq: 75mg daily
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
The Following User Says Thank You to Wobblez For This Useful Post:
RunningGirl85 (08-21-2012)
  #5  
Old 08-21-2012, 07:02 AM
RunningGirl85's Avatar
Esteemed Pillar of the Community
 
Join Date: May 2012
Location: Upstate New York
Posts: 691
Thanks: 120
Thanked 216 Times in 158 Posts
Thanks Wobblez! Yeah I understand what you are saying! That's the beauty of this forum - people actually understand what you are saying. I tried explaining it to my mom and she just got worried and felt bad for me.

I was thinking the dizziness might possibly be a side effect as well. I know dizziness can be an effect of the medication. I'm getting some other partial symptoms as well (mostly my dreamlike auras that then include nausea) so I'm not sure if the light headed feeling is more one or the other. I've also been super tired lately for no real reason, so who knows what is going on in my head (literally!)
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #6  
Old 08-21-2012, 07:06 AM
Wobblez's Avatar
Esteemed Pillar of the Community
 
Join Date: Mar 2011
Location: Australia
Posts: 655
Thanks: 81
Thanked 181 Times in 133 Posts
Yes, our heads are indeed a mystery. A friend of mine asked if the MRI showed my brain as upside down. I joked "at least mine isn't in the shape of a penis!" lol.
__________________
"Nothing fits like an epileptic!"

Psychology honours student and stablehand =)
Childhood history of "the works", 2013 EEG shows abnormal left temporal lobe activity and cognitive slowing, but not of an typical "epileptic" nature = Seizure disorder - cause unknown, plus vestibular vertigo. Pristiq: 75mg daily
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #7  
Old 08-21-2012, 03:56 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 13,104
Thanks: 537
Thanked 5,031 Times in 3,877 Posts
Whenever I've changed my Lamictal dose -- either up or down -- I've experienced some dizziness. It's a bit like spins, and would also happen when I was scrolling on the computer and moving my head at the same time. The side effect went away after a few weeks at a stable dose.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
[Research] Bringing E to light - A MUST READ qtowngirl The Library 0 03-30-2012 02:06 PM
Fire light AnnaM The Kitchen 3 02-06-2012 11:48 AM
light bulbs Emee The Kitchen 7 09-30-2011 07:38 PM
Light and Mood Phidippus The Kitchen 6 02-12-2009 06:22 PM


All times are GMT -5. The time now is 07:41 AM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.